Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Dec 11, 2014, 9:58 PM EST for Montgomery County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2014, 9:58 PM EST (02:58 UTC)
- Expired
- Dec 11, 2014, 10:30 PM EST
- In force
- 32 min
- Issued by
- NWS Philadelphia/Mount Holly
County Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 110 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2586 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911
WWUS81 KPHI 120258 CCA
SPSPHI
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
958 PM EST THU DEC 11 2014
PAZ060-103-104-120330-
BERKS PA-EASTERN MONTGOMERY PA-WESTERN MONTGOMERY PA-
958 PM EST THU DEC 11 2014
...A BURST OF SNOW WILL AFFECT NORTHEASTERN BERKS AND NORTHERN
MONTGOMERY COUNTIES...
AT 945 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG WITH A
SPOTTER REPORT INDICATED A BURST OF SNOW WAS OCCURRING FROM
NORTHEASTERN BERKS COUNTY THROUGH UPPER MONTGOMERY COUNTY. THIS BAND
OF SNOW IS MOVING SOUTHEAST AT 20 MPH.
THE VISIBILITIES WILL QUICKLY DROP TO LESS THAN ONE MILE DURING THE
BURST OF SNOW, AND A QUICK ACCUMULATION OF UP TO AN INCH CAN OCCUR.
USE CAUTION WHILE DRIVING INTO OR THROUGH THIS BURST OF SNOW, AS
VISIBILITIES AND ROAD CONDITIONS WILL RAPIDLY CHANGE.
LAT...LON 4053 7596 4064 7584 4020 7522 4013 7548
4015 7551 4016 7550 4016 7552 4024 7559
4024 7561
$$
&&
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Dec 11, 9:37 PM EST, 21 minutes earlier.
Area forecast discussion, Dec 11, 9:37 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 PM EST THU DEC 11 2014
.SYNOPSIS...
A PERSISTENT LOW PRESSURE SYSTEM OVER NEW ENGLAND WILL REMAIN IN
PLACE THROUGH TOMORROW BEFORE FINALLY MOVING OFFSHORE. HIGH
PRESSURE OVER THE CENTRAL PART OF THE NATION WILL SLOWLY MOVE
EASTWARD AND REACH THE APPALACHIANS ON SUNDAY AND THE EASTERN
SEABOARD ON MONDAY. A COLD FRONT IS FORECAST TO PASS THROUGH THE
REGION ON TUESDAY. HIGH PRESSURE IS FORECAST TO REESTABLISH ITSELF
ONCE AGAIN ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
930 PM UPDATE...A FEW LAST SNOW BANDS HAVE SET UP NEAR AND
SOUTHWEST OF A LINE FROM READING TO POTTSTOWN TO PHILLY IN
ASSOCIATION WITH THE VORT MAX. SO HAVE INCREASED POPS OVER THE
NEXT 3 HOURS IN THESE LOCATIONS AND FOR LOCATIONS IMMEDIATELY
DOWNSTREAM. HOWEVER, UPSTREAM REFLECTIVITY (OVER CENTRAL PA) HAS
BEEN ON THE DOWNWARD TREND OVER THE LAST HOUR, AND ALL HIGH RES
MODELS SHOW BARELY ANYTHING REMAINING BY 1 AM EST. IN ADDITION,
ONLY LIGHT SNOW HAS BEEN REPORTED UNDER THESE BANDS, SO DO NOT
EXPECT ANY ACCUMULATIONS OVER AN INCH. THEREFORE ONLY SLIGHTLY
ADJUSTED SNOW AMOUNT GRIDS UP IN THESE LOCATIONS. OTHERWISE, NO
MAJOR CHANGES TO THE GOING FORECAST.
PREVIOUS NEAR TERM DISCUSSION...THIS AFTERNOON'S VISIBLE SATELLITE
IMAGERY SHOWS THE MID-LEVEL VORT MAX, CURRENTLY PRODUCING THE BAND
OF HEAVIER SNOW SHOWERS, CONTINUING TO DIVE SOUTHEASTWARD ALLOWING
FOR SOME DRYING TO OCCUR BEHIND IT. THE IMAGERY ALSO SHOWS
MOUNTAIN ROTOR WAVES TO OUR WEST WHICH MEANS SUBSIDENCE AND
STABILIZATION ARE OCCURRING...ANOTHER SIGN OF DRYING CONDITIONS.
THE MAIN SPOKE OF FGEN/VORT MAX INDUCED SHOWERS WILL CONTINUE TO
RIDE NEARLY WEST TO EAST ACROSS THE SOUTHERN DELMARVA AND
SOUTHEASTERN NEW JERSEY FOR THE NEXT COUPLE OF HOURS. THE INTENSITY
OF THESE SHOWERS HAVE DROPPED MARKEDLY BUT A COUPLE TENTHS IS STILL
ENTIRELY POSSIBLE...ON GRASSY/MULCHY AREAS. A SECOND AREA OF
ENHANCED SHOWER ACTIVITY IS OCCURRING ACROSS THE LEHIGH VALLEY INTO
CENTRAL NEW JERSEY...THIS MORNING'S HI-RES MODEL GUIDANCE HAD A
PRETTY GOOD HANDLE ON THESE. THEY TOO WILL CONTINUE TO MOVE
WEST-EASTSOUTHEAST THIS EVENING BEFORE DISSIPATING...A COUPLE TENTHS
IS ALSO POSSIBLE HERE.
FOR THE MOST PART WE ARE ON THE DOWNWARD TREND THIS EVENING THROUGH
THE OVERNIGHT HOURS. THERE WILL BE ONE LAST VORT MAX TO MOVE THROUGH
LATER THIS EVENING. THERE DOES NOT LOOK TO BE MUCH QPF ASSOCIATED
WITH IT, MAYBE A COUPLE TENTHS, BUT GIVEN THE BOUNDARY LAYER WILL BE
COLD ENOUGH WE COULD SEE AN QUICK HALF INCH...FROM WESTERN BERKS
SOUTHEAST INTO NORTHEAST MARYLAND. AFTER THIS LAST SHOT OF MID-LEVEL
ENERGY, LESS ORGANIZED, ISOLATED SHOWERS ARE POSSIBLE BUT ARE
FOCUSED MORE ACROSS OUR NORTHERN ZONES WITH THE HELP OF SOME TERRAIN
INDUCED LIFT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
UPPER/MID-LEVEL LOW STILL SPINNING OVERHEAD BUT IT WILL SHIFT
FARTHER NORTHEAST. EXPECTING A MOSTLY DRY DAY AS RIDGING BEGINS TO
PRESS IN FROM THE WEST. THIS SHOULD PUT A PROVERBIAL LID ON THE
REGION WITH A LACK OF AVAILABLE MOISTURE. HIGHS WILL BE A COUPLE
DEGREES WARMER THAN TODAY WITH MORE SUNSHINE THAN THE PAST SEVERAL
DAYS, COMBINED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
SYNOPTICS...HIGH PRESSURE STARTS TO BUILD INTO THE REGION ON FRIDAY
NIGHT. THE MIGRATION EAST OF BOTH THE SURFACE HIGH AND MID-LEVEL
RIDGE WILL BE A SLOW ONE. IT WON'T BE REALLY UNTIL MONDAY WHERE BOTH
FEATURES SHIFT TO THE COASTAL PLAIN. ON TUESDAY, THE SURFACE HIGH
IS FORECAST TO SHIFT OFFSHORE. TO OUR WEST, A COLD FRONT, PROBABLY A
SET OF COLD FRONTS, WILL TRACK THROUGH THE GREAT LAKES AND
SOUTHEAST. IT APPEARS THE NORTHERN COLD FRONT WEAKENS AS IT MOVES
THROUGH OUR AREA LATE ON TUESDAY OR EARLY ON WEDNESDAY. THE SOUTHERN
FRONT MOVES OFF THE SOUTHEAST COAST AT THE SAME TIME. SPRAWLING HIGH
PRESSURE, CENTERED OVER THE GREAT LAKES AND STRETCHING DOWN TO THE
GULF COAST, WILL THEN REESTABLISH ITSELF ONCE AGAIN ACROSS THE
EASTERN SEABOARD FOR THURSDAY.
TEMPERATURES...STARTING OFF NEAR NORMAL OR JUST BELOW NORMAL EARLY
IN THE PERIOD, THEN RISING TO SLIGHTLY ABOVE OR ABOVE NORMAL
WINDS...NORTHWEST FRIDAY NIGHT THROUGH MONDAY...WITH SPEEDS
SLACKENING ON MONDAY. LIGHT AND VARIABLE ON TUESDAY. THEN BACK TO
NORTHWEST ON THURSDAY WITH INCREASING SPEEDS.
PRECIPITATION...A FEW FLURRIES ARE POSSIBLE ACROSS THE NORTHWESTERN
ZONES ON FRIDAY NIGHT. THEN, THE NEXT CHANCE OF ANY TYPE OF
PRECIPITATION LOOKS TO BE ON TUESDAY WITH THE COLD FRONT.
IMPACTS...HAVING A HARD TIME FINDING ANY HAZARDOUS IMPACTS DURING
THE EXTENDED PERIOD. WE'LL SEE SOME GUSTY WINDS IN THE NORTHWEST
FLOW AND POSSIBLY SOME MIXED OR WINTRY PRECIPITATION NEXT TUESDAY
WITH THE COLD FRONT, BUT AT THE MOMENT, EACH SEEM FAIRLY BENIGN.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A FEW LINGERING SNOW SHOWERS WILL CONTINUE ALONG AND SW OF A LINE
FROM KRDG TO KPHL (INCLUDING KILG). UNDER THIS LINE EXPECT
INTERMITTENT MVFR CONDITIONS AND VERY LOCALIZED AND BRIEF IFR
CONDITIONS. HOWEVER, EXPECT THIS LINE TO DISSIPATE BY 06Z.
OTHERWISE, EXPECT GENERALLY VFR CONDITIONS AT ALL TAF SITES. THERE
IS A SMALL CHANCE FOR BR TO DEVELOP AT KABE, KTTN, AND KRDG AFTER
06Z, BUT THE POTENTIAL IS TOO LOW TO MENTION IN THE TAF AT THIS
TIME. TOMORROW...VFR. NOT MUCH SNOW SHOWER ACTIVITY EXPECTED. IF
ANY FORM IT SHOULD BE CONFINED TO THE HIGHER ELEVATIONS NORTH OF
ABE. WESTERLY WINDS WILL CONTINUE WITH SOME GUSTS AROUND 20 KNOTS
POSSIBLE BETWEEN 15 AND 21Z.
OUTLOOK...
FRIDAY NIGHT THROUGH MONDAY...VFR WITH HIGH PRES IN CONTROL. SOME
GUSTY NW WINDS EXCEEDING 20 KNOTS PSBL THROUGH MONDAY, MAINLY DURING
THE DAYLIGHT HOURS.
TUESDAY...VFR WITH SOME POSSIBLE MVFR DUE TO A COLD FRONTAL PASSAGE.
&&
.MARINE...
TONIGHT - TOMORROW...SCA CONDITIONS CONTINUE ACROSS THE WATERS AS
MORE COLD AIR IS PUSHED THROUGH THE REGION ALLOWING FOR UPWARDS OF
30 KNOT GUSTS. SEAS WILL REMAIN SLIGHTLY ELEVATED AROUND 3 TO 5
FEET...HIGHER FARTHER OFFSHORE.
OUTLOOK...
FRIDAY AND SATURDAY...SMALL CRAFT ADVISORY CONDITIONS LIKELY INTO
FRI AND POSSIBLY INTO SATURDAY FOR THE OCEAN AND LOWER DELAWARE BAY.
SUNDAY THROUGH TUESDAY...NO MARINE HEADLINES ANTICIPATED. A COLD
FRONT IS EXPECTED ON TUESDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ431-
450>455.
&&
SYNOPSIS...KRUZDLO
NEAR TERM...HEAVENER/JOHNSON
SHORT TERM...HEAVENER
LONG TERM...KRUZDLO
AVIATION...HEAVENER/JOHNSON/KRUZDLO
MARINE...HEAVENER/KRUZDLOHazardous weather outlook, Dec 11, 4:04 PM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 404 PM EST THU DEC 11 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-122115- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 404 PM EST THU DEC 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-122115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 404 PM EST THU DEC 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 11, 9:50 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 PM EST THU DEC 11 2014
PAZ060-103-104-120330-
BERKS PA-EASTERN MONTGOMERY PA-WESTERN MONTGOMERY PA-
950 PM EST THU DEC 11 2014
...A BURST OF SNOW WILL AFFECT NORTHEASTERN BERKS AND NORTHERN
MONTGOMERY COUNTIES...
AT 945 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG WITH A
SPOTTER REPORT INDICATED A BURST OF SNOW WAS OCCURRING FROM
NORTHEASTERN BERKS COUNTY THROUGH UPPER MONTGOMERY COUNTY. THIS BAND
OF SNOW IS MOVING SOUTHEAST AT 20 MPH.
THE VISIBILITIES WILL QUICKLY DROP TO LESS THAN ONE MILE DURING THE
BURST OF SNOW, AND A QUICK ACCUMULATION OF NEAR A HALF AN INCH CAN
OCCUR.
USE CAUTION WHILE DRIVING INTO OR THROUGH THIS BURST OF SNOW, AS
VISIBILITIES AND ROAD CONDITIONS WILL RAPIDLY CHANGE.
LAT...LON 4053 7596 4064 7584 4020 7522 4013 7548
4015 7551 4016 7550 4016 7552 4024 7559
4024 7561
&&
FORECASTER: GORSESpecial weather statement, Dec 11, 9:58 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
958 PM EST THU DEC 11 2014
PAZ060-103-104-120330-
BERKS PA-EASTERN MONTGOMERY PA-WESTERN MONTGOMERY PA-
958 PM EST THU DEC 11 2014
...A BURST OF SNOW WILL AFFECT NORTHEASTERN BERKS AND NORTHERN
MONTGOMERY COUNTIES...
AT 945 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG WITH A
SPOTTER REPORT INDICATED A BURST OF SNOW WAS OCCURRING FROM
NORTHEASTERN BERKS COUNTY THROUGH UPPER MONTGOMERY COUNTY. THIS BAND
OF SNOW IS MOVING SOUTHEAST AT 20 MPH.
THE VISIBILITIES WILL QUICKLY DROP TO LESS THAN ONE MILE DURING THE
BURST OF SNOW, AND A QUICK ACCUMULATION OF UP TO AN INCH CAN OCCUR.
USE CAUTION WHILE DRIVING INTO OR THROUGH THIS BURST OF SNOW, AS
VISIBILITIES AND ROAD CONDITIONS WILL RAPIDLY CHANGE.
LAT...LON 4053 7596 4064 7584 4020 7522 4013 7548
4015 7551 4016 7550 4016 7552 4024 7559
4024 7561
&&
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:50 PM EST | Special Weather Statement | PHI | Montgomery | 40 min |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.